Wyoming, 2007

Hail in Wyoming, May 14, 2007

May 14, 2007 · NWS CYS · 1 event in 1 county or zone

Brief severe thunderstorm produced hail over far northern Laramie county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Brief severe thunderstorm produced hail over far northern Laramie county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 14, 2:15 AM MST, 12 hours 5 minutes earlier.

Area forecast discussion, May 14, 2:15 AM MST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT MON MAY 14 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...COLD FRONT THRU DGW WITH
88D SHOWING BOUNDARY PUSHING SOUTH ACROSS SRN PLATTE COUNTY EARLY
THIS MORNING.  COLD FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD
CLEAR THE ENTIRE CWA BY MID MORNING.  SCTD SHOWERS AND TSTRMS WILL
DEVELOP BEHIND THE FRONT LATER THIS MORNING AND AFTN IN UPSLOPE
FLOW...AIDED BY APPROACH OF UPPER TROF WHICH WILL SWING ACROSS THE
CWA THIS AFTN INTO THE EARLY EVENING.  EXPECT PCPN TO CLEAR OUT
FAIRLY QUICKLY FROM NORTH TO SOUTH THIS EVENING AS UPPER TROF SHIFTS
EAST AND SFC HIGH BUILDS INTO THE AREA.  TUESDAY LOOKING MAINLY DRY
WITH MORE SEASONABLE TEMPERATURES...THOUGH A BIT OF INSTABILITY OVER
THE SOUTHERN MTNS MIGHT BE SUFFICIENT TO TOUCH OFF A FEW SHOWERS
CLOSE TO THE COLORADO BORDER DURING THE AFTERNOON.

.LONG TERM...WED THRU SUN...LARGE UPPER RIDGE TO BUILD INTO THE
REGION FOR WED THRU FRI.  COOLER SRLY RETURN FLOW AROUND CNTRL U.S.
SFC HIGH PRES WILL LINGER INTO WED...THEN TEMPS WARM TO ABOVE NORMAL
LEVELS LATER IN THE WEEK.  UPPER RIDGE FLATTENS AND SHIFTS E INTO
PLAINS SAT INTO SUN IN ADVANCE OF BROAD PAC NW UPPER TROF.  SOME
QUESTION AS TO HOW MUCH MOISTURE WILL BE AVBL FOR LATE DAY
SHWRS/TSTMS THRU THE PD...BUT EXPERIENCE OF LAST FEW DAYS SUGGESTS A
SLIGHT CHANCE WILL BE OK FOR NOW.  TEMPS STAY WARM THRU THE WEEKEND
AS COLD FRONT DOESNT MAKE INTO THE AREA UNTIL SUN NIGHT.  GOOD
AGREEMENT AND CONTINUITY FROM OTHER MODELS FOR ABOVE SCENARIO.

&&

.AVIATION...VFR CONDS EARLY THIS MORNING...THEN EXPECT SCTD SHOWERS
AND TSTRMS THIS AFTERNOON INTO THE EVENING.  MOISTENING SFC UPSLOPE
FLOW SHOULD PRODUCE AREAS OF MVFR/IFR CONDS LATER THIS AFTERNOON AND
TONIGHT ESPECIALLY OVER AND CLOSE TO THE MTNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 14, 2:15 PM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT MON MAY 14 2007

NEZ001>003-019>021-054-055-WYZ059>070-151130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
315 PM MDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER MAINLY THE SOUTHERN HALF OF THE AREA.  A FEW OF THE STORMS WILL
BE STRONG...PERHAPS SEVERE...PRODUCING HEAVY RAIN...ONE INCH
HAIL...AND STRONG WINDS WINDS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE
OVER MUCH OF THE AREA JUST ABOUT EVERY DAY FROM WEDNESDAY TO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT A FEW SEVERE STORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...AND SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 43 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
May 14, 2:20 PM MST
Where
Laramie County, 28 mi N of Cheyenne
Measured
0.75 in hail
Reported by
Public
Coordinates
41.535, -104.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21423.